Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

What causes itchy rashes on the hands and legs?

User rating for this question
Excellent
Answered by

Critical Care Specialist
Practicing since : 2012
Answered : 753 Questions
Question
My hands and legs are itching severely without any rashes . Currently I am recuperating from Dengue . My platelet count is increasing steadily. But I am in great trouble due to itchiness . Unable to sleep due to this. Tried cetrizine tablet but no effect. Kindly advise.
Posted Sun, 19 Nov 2017 in Internal Doctor Category
 
 
Answered by Dr. Arnab Banerjee 22 minutes later
Brief Answer:
need to recheck the platelet counts also...

Detailed Answer:
Hello XXXXXXX Welcome to HealthcareMagic,
I've gone through your query and understand your concerns,

Although it's good that the platelet counts are increasing steadily, sudden severe itching can be noticed without any rashes, and during this phase, it's advisable to recheck the platelet counts twice daily for at least the next 48hours (till a steady range is noticed)...

Please avoid scratching the skin directly (keep the nails trimmed also), use simple soothing moisturizing lotion (Aloe-vera) or Lactocalamine lotion and apply thoroughly to the body twice daily (or as and when required)...

Cetrizine may not work immediately, you can additionally take Tab RANITIDINE 150mg twice daily before food for the next 3 days...

Along with this, try to maintain a very good hydration (drink at least 2.5ltr water per day)...have simple homemade foods, fresh fruits and avoid any spicy food for the time being...

Just follow all these, and observe how you stay in the due course...

Take Care
Kind Regards

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor